MAUDE Adverse Event Report: DADE ACTIN FSL APTT REAGENT

DADE ACTIN FSL APTT REAGENT
Model Number DADE ACTIN FSL APTT REAGENT
Medical Device Problem Code Low Test Results (2458)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/15/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A united states (us) customer contacted a siemens customer care center (ccc).Quality controls (qc) recovered low and out of range at the time when the discordant, falsely low aptt result was obtained.After the discordant result was obtained, the customer poured fresh dade actin fsl aptt reagent and reran qc.The qc then recovered in range.A siemens customer service engineer (cse) was dispatched to the customer site.The cse ran a precision study for aptt, which recovered acceptably.The cse also reran qc which recovered in range.The system was operational upon the cse's departure.Siemens is investigating the issue.
 
Event or Problem Description
A discordant, falsely low activated partial thromboplastin time (aptt) result was obtained on a patient sample on a sysmex ca-660 system using dade actin fsl aptt reagent.The discordant result was reported to the physician(s).The patient's heparin dose was adjusted due to the low aptt result.The sample was repeated three hours later for aptt, recovering higher.The higher result was reported, as the correct result, to the physician(s).Another sample from this patient had been tested earlier in the morning for aptt and had also recovered higher and been reported to the physician(s).Later that night, a new sample from the patient was drawn after the patient's heparin dose was adjusted.The sample was run for aptt, recovering higher.This result was also reported, as the correct result, to the physician(s).There are no known reports of adverse health consequences due to the discordant, falsely low activated partial thromboplastin time (aptt) or the change in heparin dose.
 
Additional Manufacturer Narrative
Siemens filed the initial mdr 9610806-2021-00064 on 12-oct-2021.Additional information (15-oct-2021): the issue was isolated to one patient sample and no mechanical errors occurred at the time of the event.The precision study for activated partial thromboplastin time (aptt) recovered acceptably.Inadequate reagent handling, sample mixing, centrifugation or other mishandling of the sample cannot be ruled out as contributing factors to the event.The customer ran the affected patient sample and reported the discordant result when quality controls (qc) were out of range.The cause of the event is use error.The reagent is performing according to specifications.No further evaluation of this device is required.

Brand Name
DADE ACTIN FSL APTT REAGENT
Common Device Name
DADE ACTIN FSL APTT REAGENT
MDR Report Key12615396
Report Number9610806-2021-00064
Device Sequence Number1348963
Product Code GGW
UDI-Device Identifier00842768003882
UDI-Public00842768003882
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
K863594
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 11/01/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/12/2022
Device Model NumberDADE ACTIN FSL APTT REAGENT
Device Catalogue Number10445714
Device Lot Number562615A
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 09/17/2021
Supplement Date Received by Manufacturer10/15/2021
Initial Report FDA Received Date10/12/2021
Supplement Report FDA Received Date11/01/2021
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient Age41 YR